MAUDE Adverse Event Report: ANGIODYNAMICS, INC OPS FIBER 55CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC OPS FIBER 55CM SPOTLIGHT; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787EVLT55OPS5
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Reference complaint # (b)(4).
 
Event or Problem Description
During preparation for the procedure, when the laser fiber was removed from the sterile packaging, it was noted the fiber was kinked/fractured.The device was set aside and a new of the same device was used to successfully complete the procedure.There was no harm or injury to the patient due to the event as the device did not come into contact with the patient.The disposable device has been returned to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was an ops evlt fiber.A visual evaluation of the disposable device noted the fiber tip end was fractured.The fracture occurred 8mm from fiber tip.The customer's reported complaint description of fiber fractured was confirmed.Review of the returned sample shows a fracture in the fiber.It is unknown how this kink/fracture occurred.A review of the lot history records was performed for the reported packaging lot for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.At the vendor facility, during the manufacturing process, fibers are repeatedly bent and coiled and there is a final visual inspection performed with a hene laser to check the entire fiber length for defects prior to shipment.During the packaging step, the fibers are inspected for damage.A review of the angiodynamics' device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference complaint # (b)(4).

Brand Name
OPS FIBER 55CM SPOTLIGHT
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8474752
Report Number1319211-2019-00033
Device Sequence Number1920529
Product Code GEX
UDI-Device IdentifierH787EVLT55OPS5
UDI-PublicH787EVLT55OPS5
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Catalogue NumberH787EVLT55OPS5
Device Lot Number5318271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1